Blow-up of solutions with high energies of a coupled system of hyperbolic equations. (English) Zbl 1474.35460

Summary: We consider an abstract coupled evolution system of second order in time. For any positive value of the initial energy, in particular for high energies, we give sufficient conditions on the initial data to conclude nonexistence of global solutions. We compare our results with those in the literature and show how we improve them.


35L52 Initial value problems for second-order hyperbolic systems
35A01 Existence problems for PDEs: global existence, local existence, non-existence
35B44 Blow-up in context of PDEs
35L71 Second-order semilinear hyperbolic equations
Full Text: DOI


[1] Segal, I. E., Nonlinear partial differential equations in quantum field theory, Proceedings of Symposia in Applied Mathematics, American Mathematical Society
[2] Wang, Y., Non-existence of global solutions of a class of coupled non-linear Klein-Gordon equations with non-negative potentials and arbitrary initial energy, IMA Journal of Applied Mathematics, 74, 3, 392-415 (2009) · Zbl 1169.35301
[3] Willem, M., Minimax theorems, Progress in Nonlinear Differential Equations and Applications, 24 (1996), Boston, Mass, USA: Birkhäuser, Boston, Mass, USA · Zbl 0856.49001
[4] Benaissa, A.; Ouchenane, D.; Zennir, K., Blow up of positive initial-energy solutions to systems of nonlinear wave equations with degenerate damping and source terms, Nonlinear Studies. The International Journal, 19, 4, 523-535 (2012) · Zbl 1292.35060
[5] Gan, Z. H.; Zhang, J., Global solution for coupled nonlinear Klein-Gordon system, Applied Mathematics and Mechanics, 28, 5, 677-687 (2007) · Zbl 1231.35116
[6] Liu, W., Global existence, asymptotic behavior and blow-up of solutions for coupled Klein-Gordon equations with damping terms, Nonlinear Analysis. Theory, Methods & Applications, 73, 1, 244-255 (2010) · Zbl 1194.35250
[7] Wu, S.-T., Global existence, blow-up and asymptotic behavior of solutions for a class of coupled nonlinear Klein-Gordon equations with damping terms, Acta Applicandae Mathematicae, 119, 75-95 (2012) · Zbl 1259.35134
[8] Ye, Y., Global nonexistence of solutions for systems of quasilinear hyperbolic equations with damping and source terms, Boundary Value Problems, 251, article 10 (2014) · Zbl 1332.35211
[9] Aliev, A. B.; Yusifova, G. I., Nonexistence of global solutions of Cauchy problems for systems of semilinear hyperbolic equations with positive initial energy, Electronic Journal of Differential Equations, 211, article 10 (2017) · Zbl 1379.35181
[10] Korpusov, M. O., Blow-up of positive-energy solutions of a dissipative system in classical field theory, Journal of Differential Equations, 49, 3, 298-305 (2013) · Zbl 1273.35184
[11] Wu, S.-T., Blow-up results for systems of nonlinear Klein-Gordon equations with arbitrary positive initial energy, Electronic Journal of Differential Equations, 92, article 13 (2012) · Zbl 1254.35032
[12] Esquivel-Avila, J. A., Nonexistence of global solutions of abstract wave equations with high energies, Journal of Inequalities and Applications, 268, article 14 (2017) · Zbl 1373.35196
[13] Maugin, G. A., Nonlinear Waves in Elastic Crystals (1999), Oxford, UK: Oxford University Press, Oxford, UK · Zbl 0943.74002
[14] Christov, C. I.; Maugin, G. A.; Porubov, A. V., On Boussinesq’s paradigm in nonlinear wave propagation, Comptes Rendus (Doklady) de l’Academie des Sciences de l’URSS, 335, 9-10, 521-535 (2007) · Zbl 1134.74028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.